Ohio, 2013Hail and Damaging Wind in Ohio, August 31, 2013
August 31, 2013 · NWS ILN · 2 events in 2 counties and zones
Disturbances moving along a stalled frontal boundary interacted with an unstable air mass to produce numerous showers and thunderstorms across the area. Some of these storms organized and became severe.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Disturbances moving along a stalled frontal boundary interacted with an unstable air mass to produce numerous showers and thunderstorms across the area. Some of these storms organized and became severe. The main threats from these storms were damaging winds and large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 31, 2:44 PM EST, 2 hours 1 minute earlier.
Area forecast discussion, Aug 31, 2:44 PM EST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
344 PM EDT SAT AUG 31 2013
.SYNOPSIS...
SUBTLE DISTURBANCES MOVING ACROSS A WEAK FRONTAL BOUNDARY WILL
COMBINE WITH A WARM AND HUMID AIRMASS TO PRODUCE PERIODS OF SHOWERS
AND THUNDERSTORMS THROUGH SUNDAY. A COLD FRONT APPROACHING THE
AREA SUNDAY NIGHT INTO EARLY MONDAY MAY BRING ADDITIONAL CHANCES
FOR PRECIPITATION. BEHIND THE FRONT MONDAY...COOLER AND DRIER AIR
WILL MOVE INTO THE REGION.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
A FRONTAL BOUNDARY LAYING NEARLY STATIONARY EXTENDS FROM CHICAGO
SOUTHEASTWARD ACROSS THE CENTRAL PORTIONS OF THE FORECAST AREA.
SOUTH OF THIS BOUNDARY...TEMPERATURES ARE CLIMBING NEAR 90. NORTH
OF THIS BOUNDARY...TEMPERATURES ARE IN THE LOWER TO MIDDLE 80S.
ALONG THIS BOUNDARY...A CLUSTER OF SHOWERS AND THUNDERSTORMS HAS
BEEN PERSISTENTLY MOVING SOUTHEASTWARD AND IS NOW MOVING INTO THE
ILN FORECAST AREA. THIS CLUSTER IS EXPECTED TO CONTINUE
SOUTHEASTWARD WITH A TENDENCY TO BUILD SOUTHWARD WITH TIME...INTO
THE BETTER INSTABILITY. FLOW IS VERY WEAK...SO ANY SEVERE WEATHER
WILL LIKELY BE ISOLATED. THE MAIN AREA OF CONCERN FOR ANY SEVERE
WEATHER WILL BE ACROSS THE SOUTHWEST WHERE THE GREATEST
INSTABILITY IS LOCATED. THESE SEVERE THREATS WILL BE DOWNBURST
WINDS AND LARGE HAIL. HEAVY RAINFALL COULD BE A THREAT FROM THIS
AFTERNOON THROUGH TONIGHT DUE TO THE SLOW MOVING NATURE OF THESE
STORMS AND PWAT VALUES INCREASING FROM 1.5 TO 2 INCHES THIS
AFTERNOON INTO TONIGHT. HEAT INDICES ARE ALSO IN THE MIDDLE TO
UPPER 90S ACROSS THE SOUTHWEST THIS AFTERNOON. WILL HIGHLIGHT
THESE THREATS IN THE HWO.
UPSTREAM...ADDITIONAL SHOWERS AND THUNDERSTORMS CLUSTERS OVER
NORTHERN ILLINOIS ASSOCIATED WITH A WEAK DISTURBANCE INTERACTING
WITH THE FRONTAL BOUNDARY WILL APPROACH OUR AREA LATER THIS
EVENING. WITH PWAT VALUES NEARLY 2 INCHES ADVECTING NORTH AND
EASTWARD THIS EVENING AHEAD OF THESE CLUSTERS...CONVECTION SHOULD
HOLD TOGETHER INTO THE LATE EVENING HOURS AND POSSIBLY OVERNIGHT
AS THE DISTURBANCE CROSSES THE ILN FORECAST AREA. THEREFORE AM
KEEPING CHANCE POPS THROUGHOUT THE MAJORITY OF THE NIGHTTIME
PERIOD. WITH PLENTY OF CLOUD COVER EXPECTED AND A WARM AIRMASS IN
PLACE...LOWS WILL NOT DROP BELOW 70 IN MOST LOCATIONS.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
ONGOING CONVECTION ASSOCIATED WITH THE PREVIOUSLY MENTIONED WEAK
DISTURBANCE IS EXPECTED TO BE EAST OF OUR AREA BY SUNRISE SUNDAY.
THE HIGH PWAT FIELD IS EXPECTED TO LINGER ACROSS AT LEAST THE
EASTERN PORTIONS OF THE FORECAST AREA INTO THE DAYTIME WHILE A
SHORTWAVE DROPS SOUTHEASTWARD ACROSS THE GREAT LAKES. THE
COMBINATION OF DAYTIME INSTABILITY...A FRONTAL BOUNDARY IN THE
VICINITY...AND THE INCREASING SHORTWAVE ENERGY ACROSS OUR AREA
SHOULD PRODUCE SHOWERS AND THUNDERSTORMS SUNDAY AFTERNOON AND
EVENING....PRIMARILY ACROSS THE SOUTHEASTERN HALF OF THE FORECAST
AREA. TEMPERATURES SOUTH OF THE FRONTAL BOUNDARY WILL RISE INTO
THE UPPER 80S TO LOWER 90S WHILE RISING INTO THE MIDDLE 80S NORTH
OF THE BOUNDARY. DEWPOINTS IN THE LOWER 70S ACROSS THE SOUTHWEST
COMBINING WITH TEMPERATURES IN THE UPPER 80S TO LOWER 90S...EXPECT
HEAT INDICES TO ONCE AGAIN RISE INTO THE MIDDLE TO UPPER 90S.
ALTHOUGH WIND SHEAR WILL REMAIN WEAK SUNDAY AFTERNOON...STRONGER
UPDRAFTS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS. WILL
HIGHLIGHT THESE SEVERE THREATS AS WELL AS THE HEAT IN THE HWO.
LOW PRESSURE WILL PASS NORTH OF OUR AREA ALONG WITH THE UPPER
TROUGH SUNDAY EVENING. THIS WILL BRING A COLD FRONT ACROSS OUR
AREA STARTING SUNDAY NIGHT. A SECONDARY SPIKE OF PWAT VALUES ARE
BEING INDICATED IN THE MODELS SUNDAY NIGHT JUST AHEAD OF THE FRONT
WHERE PRE-FRONTAL FORCING IS OCCURRING. HOWEVER...THE LOSS OF
DAYTIME HEATING WILL PROBABLY KEEP WIDESPREAD CONVECTION FROM
OCCURRING. THEREFORE AM FORECASTING IN THE 40 POP RANGE FOR SUNDAY
NIGHT INTO THE FIRST PORTIONS OF THE DAY MONDAY AS THE FRONT MOVES
ACROSS THE AREA.
BEHIND THE FRONT...COOLER AND DRIER AIR WILL BEGIN TO MAKE ITS WAY
INTO OUR AREA. THIS COOLER AIRMASS WILL AFFECT THE NORTHWESTERN
ZONES FIRST MONDAY MORNING...SPREADING SOUTHEASTWARD THROUGH THE DAY
MONDAY. EXPECT HIGHS TO RANGE FROM NEAR 80 ACROSS THE NORTHERN
ZONES TO THE MIDDLE 80S ACROSS THE SOUTH. BY MONDAY EVENING
NOTABLY COOLER AND DRIER CONDITIONS WILL BE FELT ACROSS ALL ZONES.
THE COOLER AND DRIER AIR WILL CONTINUE TO FILTER INTO THE REGION
MONDAY NIGHT WITH TEMPERATURES MONDAY NIGHT DROPPING INTO THE 50S
ACROSS MOST LOCATIONS.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
THE LONGWAVE PATTERN THROUGH THIS PERIOD CONTINUES TO BE STABLE WITH
ABOVE AVERAGE AGREEMENT IN VARIOUS DETERMINISTIC RUNS OF
ECMWF/GFS/CMC AND THEIR ENSEMBLE MEANS. IT CONTINUES TO BE A FAIRLY
AMPLIFIED PATTERN WITH THE LONGWAVE /HOT/ RIDGE IN THE ROCKIES AND A
TROUGH IN THE EASTERN CONUS. AN IMPORTANT FEATURE IS A CLOSED LOW
OFF THE PAC NW COAST THAT SHOULD KICK INLAND INTO THE NRN ROCKIES
LATE IN THE WEEK. THERE IS TIMING/DISCREPANCY ISSUES WITH THIS
FEATURE...WHICH HAS EFFECTS ON HOW FAST OR SLOW HEIGHTS RISE ON THE
BACKSIDE OF THE ERN CONUS TROUGH. THIS INDUCES SOME UNCERTAINTY ON
RAIN CHANCES AND HOW FAST TO WARM THE AREA NEXT WEEKEND.
UNTIL THEN...STRONG SHORTWAVE MOVING THROUGH SERN CANADA WILL SERVE
TO LOWER HEIGHTS ENOUGH TO ALLOW THE COLD FRONT FROM MONDAY TO EXIT
TO THE SOUTHEAST...SETTING UP A DRY/SUNNY/COOL PERIOD FOR
TUES/WED/THURS/FRI. TEMPS THIS PERIOD SHOULD RUN SLIGHTLY BELOW
NORMAL BUT MORE IMPORTANTLY THE LOW LEVEL MOISTURE FIELD WILL BE
BELOW NORMAL AND THUS EXPECT DEW POINTS TO BE LARGELY IN THE
50S...PERHAPS TOUCHING 60 LATER IN THE WEEK...AND IN THE MORNINGS
WHEN DEW INITIALLY BURNS OFF. THERE/S A SIGNAL OF A WEAK SHORTWAVE
AND FRONTAL PASSAGE IN THE THURS TIMEFRAME - EXPECT THIS TO BE A DRY
PASSAGE WITH LITTLE IF ANY SENSIBLE WX IMPACTS. AM SURE MOST
MORNINGS WILL HAVE BOUTS OF FOG IN THIS TIMEFRAME.
HEADING INTO NEXT WEEKEND...DEPENDING HOW FAST THE PAC NW CLOSED LOW
COMES ASHORE WILL TELL HOW FAST TO RISE HEIGHTS DOWNSTREAM OVER THE
GREAT LAKES AND BEGIN TO RETURN A WARMER/MORE MOIST AIRMASS. THE
31.12Z GFS SLOWED DOWN THIS FEATURE AND THUS ALLOWED A STRONGER WAVE
TO LOWER HEIGHTS AGAIN NEXT WEEKEND WITH A COLD FRONT/RAIN THREAT ON
SATURDAY...AND NOT READY TO GO YET ON THAT SIGNAL. SO HAVE
MAINTAINED A DRY FORECAST...BUT WITH CAUTION ON THE FRI/SAT PORTION
OF THE FORECAST THAT WILL NEED TO BE RESOLVED IN TERMS OF DEGREE OF
WARMING AND THREAT OF RAIN. SO MUCH HOT AIR IS BUILT UNDER THE DEEP
LAYER RIDGE TO THE WEST...THAT ANY EXTENSION OF THIS INTO THE OHIO
VALLEY ON A SHORT TERM BASIS MAY REALLY BOOST TEMPS QUICKLY NEXT
WEEKEND. SO HAVE WARMED EACH DAY INCREMENTALLY AFTER WED...NOTING
NEXT WEEKEND MAY BE WARMER THAN FCST IF PAC NW CYCLONE IS ON THE
QUICKER END OF THE SPECTRUM.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
THUNDERSTORMS DEVELOPING IN AN UNSTABLE AIRMASS...AIDED BY SHORT
WAVE ENERGY ALONG A FRONTAL BOUNDARY...WILL AFFECT TAF SITES. DAY
CMH AND LCK APPEAR MOST AT RISK FOR ORGANIZED CONVECTION TODAY SO
WENT WITH TEMPO GROUPS CONTAINING MVFR CONDITIONS FOR A COUPLE OF
HOURS THIS AFTERNOON. WILL MONITOR WEATHER APPROACHING OTHER SITES
CVG LUK AND ILN FOR POSSIBLE SIMILAR CONDITIONS.
ONCE CONVECTION WEAKENS OVERNIGHT WITH LOSS OF DAYTIME
HEATING...BR MAY FORM AT LUK AND ILN. THUNDERSTORMS WILL BE
POSSIBLE AGAIN ON SUNDAY AFTERNOON IN THE SLOWLY EVOLVING WEATHER
REGIME.
OUTLOOK...THUNDERSTORMS WILL BE POSSIBLE THROUGH MONDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...LATTO
NEAR TERM...LATTO
SHORT TERM...LATTO
LONG TERM...BINAU
AVIATION...CONIGLIO
Hazardous weather outlook, Aug 31, 2:51 PM EST, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
351 PM EDT SAT AUG 31 2013
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-012000-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
351 PM EDT SAT AUG 31 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND THIS EVENING. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED...AN ISOLATED SEVERE STORM WITH DAMAGING WINDS AND LARGE
HAIL CAN NOT BE RULED OUT GIVEN HIGH INSTABILITY. ALSO...THE
ATMOSPHERE WILL BE VERY MOIST...SO LOCALLY HEAVY RAIN WILL OCCUR
WITHIN THE STRONGER STORMS. THIS MAY RESULT IN LOCALIZED
FLOODING.
HIGH TEMPERATURES IN THE UPPER 80S TO THE LOWER 90S COMBINED WITH
THE HIGH HUMIDITY WILL PUSH HEAT INDEX VALUES INTO THE MID AND
UPPER 90S THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THUNDERSTORMS ARE EXPECTED TO DEVELOP SUNDAY AFTERNOON. ISOLATED
SEVERE STORMS WILL BE POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL
BEING THE PRIMARY THREATS.
IT WILL REMAIN VERY WARM AND MUGGY ON SUNDAY. HIGHS IN THE UPPER
80S TO THE LOWER 90S...ALONG WITH HIGH HUMIDITY...WILL PUSH HEAT
INDEX VALUES INTO THE MID AND UPPER 90S ONCE AGAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 31, 2:34 PM EST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
334 PM EDT SAT AUG 31 2013
KYZ089-094-312000-
OWEN KY-CARROLL KY-
334 PM EDT SAT AUG 31 2013
...A STRONG THUNDERSTORM WILL AFFECT CARROLL AND WESTERN OWEN
COUNTIES THROUGH 400 PM EDT...
AT 327 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR INTERSTATE
71 AT MILE MARKER 40 SOUTH OF CARROLLTON...MOVING SOUTHEAST AT 15 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
NICKEL SIZE HAIL...
VERY HEAVY RAIN...
THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CARROLL AND
WESTERN OWEN COUNTIES...INCLUDING WORTHVILLE...SQUIRESVILLE AND
GRATZ.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3849 8500 3852 8499 3850 8501 3851 8503
3856 8501 3856 8507 3859 8509 3858 8521
3863 8523 3866 8527 3868 8525 3855 8487
3845 8495
BINAUSpecial weather statement, Aug 31, 3:00 PM EST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
400 PM EDT SAT AUG 31 2013
INZ058-059-066-OHZ060-070-312030-
UNION IN-FRANKLIN IN-FAYETTE IN-BUTLER OH-PREBLE OH-
400 PM EDT SAT AUG 31 2013
...SCATTERED STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
PREBLE...NORTHWESTERN BUTLER...FAYETTE...NORTHERN FRANKLIN AND
SOUTHERN UNION COUNTIES THROUGH 430 PM EDT...
AT 354 PM EDT...RADAR INDICATED SCATTERED STRONG THUNDERSTORMS
MOVING SOUTHEAST AT 15 MPH...FROM CONNERSVILLE TOWARD OXFORD.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
NICKEL SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CONNERSVILLE...
LAUREL...WEST COLLEGE CORNER...LIBERTY AND BROOKVILLE.
ALSO...ALPINE...NULLTOWN...SPRINGERSVILLE...EVERTON...METAMORA...
ALQUINA...BROWNSVILLE...HUESTON WOODS STATE PARK...MORNING SUN AND
FAIRHAVEN ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3963 8459 3939 8493 3943 8530 3970 8528
BINAU
Special weather statement, Aug 31, 3:15 PM EST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
415 PM EDT SAT AUG 31 2013
INZ059-066-OHZ060-070-071-312100-
UNION IN-FRANKLIN IN-BUTLER OH-PREBLE OH-WARREN OH-
415 PM EDT SAT AUG 31 2013
...A STRONG THUNDERSTORM WILL AFFECT EXTREME NORTHWESTERN WARREN...
SOUTHERN PREBLE...BUTLER...NORTHEASTERN FRANKLIN AND SOUTHEASTERN
UNION COUNTIES THROUGH 500 PM EDT...
AT 411 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR COLLEGE
CORNER...MOVING EAST AT 20 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PENNY SIZE HAIL...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...OXFORD...CAMDEN...
MIDDLETOWN AND HAMILTON.
ALSO...LAKE LAKENGREN...MUTTONVILLE...REILY...ST. CHARLES...
SOMERVILLE...MCGONIGLE...LAYHIGH...COLLINSVILLE...MILLVILLE AND WEST
ELKTON ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 3971 8473 3963 8448 3959 8448 3959 8436
3957 8428 3930 8458 3931 8465 3951 8498Special weather statement, Aug 31, 3:37 PM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
437 PM EDT SAT AUG 31 2013
KYZ090-094-095-312115-
OWEN KY-GALLATIN KY-GRANT KY-
437 PM EDT SAT AUG 31 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GRANT...SOUTHERN
GALLATIN AND OWEN COUNTIES THROUGH 515 PM EDT...
AT 432 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM GLENCOE TO OWENTON TO MONTEREY...MOVING EAST AT 15
MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
ONE HALF INCH DIAMETER HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WILLIAMSTOWN AND DRY
RIDGE.
ALSO...EAGLE HILL...MONTEREY...NEEDMORE...HOLBROOK...TWIN BRIDGES...
ELK LAKE...BEECHWOOD...HARMONY...STEWARTSVILLE AND LAWRENCEVILLE ARE
NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH. WATER WILL POND
ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
LAT...LON 3837 8490 3839 8490 3842 8489 3843 8493
3842 8495 3844 8497 3847 8496 3848 8497
3856 8492 3873 8490 3872 8452 3856 8456
3842 8464 3836 8471 3833 8478
LATTOSpecial weather statement, Aug 31, 3:59 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
459 PM EDT SAT AUG 31 2013
INZ066-073>075-KYZ091>093-OHZ070>072-077>080-312145-
OHIO IN-FRANKLIN IN-DEARBORN IN-RIPLEY IN-KENTON KY-BOONE KY-
CAMPBELL KY-BROWN OH-BUTLER OH-CLINTON OH-HAMILTON OH-WARREN OH-
CLERMONT OH-HIGHLAND OH-
459 PM EDT SAT AUG 31 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN HIGHLAND...
NORTHERN CLERMONT...WARREN...HAMILTON...SOUTHWESTERN CLINTON...
SOUTHERN BUTLER...NORTHWESTERN BROWN...CAMPBELL...BOONE...NORTHERN
KENTON...NORTHEASTERN RIPLEY...DEARBORN...SOUTHERN FRANKLIN AND OHIO
COUNTIES THROUGH 545 PM EDT...
AT 455 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM STATE ROUTE 63 AT STATE ROUTE 741 TO ALERT TO
HAMBURG...MOVING SOUTHEAST AT 35 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 45 MPH...
PEA SIZE HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BATESVILLE...
FAIRFIELD...LEBANON...MASON...WEST CHESTER...COLERAIN TOWNSHIP...
FOREST PARK...KINGS ISLAND...SHARONVILLE...HARRISON...MORROW...
MILAN...BLUE ASH...READING AND LOVELAND.
ALSO...NEW TRENTON...SAINT PETER...BALLSTOWN...BECKETT RIDGE...
GENNTOWN...HAGEMAN...MAUD...PLEASANT RUN FARM...NEW HAVEN AND
PLEASANT RUN ARE NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.
LAT...LON 3927 8530 3940 8530 3935 8483 3951 8425
3917 8360 3901 8417 3900 8510 3927 8531
ASLLocal storm report, Aug 31, 4:41 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
541 PM EDT SAT AUG 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL CHEVIOT 39.16N 84.61W
08/31/2013 E0.25 INCH HAMILTON OH CO-OP OBSERVER
HEAVY RAIN OCCURRING. WINDS STARTING TO PICK UP.
&&
HUGHESThunderstorm Wind, Hamilton
- When
- August 31, 4:45 PM EST to 4:49 PM EST
- Where
- Hamilton County, 0.54 mi W of Lincoln Hgts
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 39.230, -84.480
Multiple trees and power lines were downed in the central part of Hamilton County due to thunderstorm winds.
Hail, Franklin
- When
- August 31, 7:27 PM EST to 7:31 PM EST
- Where
- Franklin County, 2.14 mi NNW of New Albany
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.110, -82.810
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arkansas, August 31, 2013450 injured · 1 event
- Flash Flooding and Flooding in Kentucky, August 31, 20131 death · $83,000 · 63 kt wind · 16 events
- Hail and Damaging Winds in South Dakota, August 31, 20131 injured · $5.3 million · 2.5 in hail · 10 events
- Damaging Winds and Lightning Strike in Illinois, August 31, 2013$125,000 · 52 kt wind · 7 events
- Flash Flooding in New Hampshire, August 31, 2013$150,000 · 2 events
- Flash Flood and Hail in Massachusetts, August 31, 2013$130,000 · 50 kt wind · 4 events
- Damaging Winds in Kentucky, August 31, 2013$58,000 · 61 kt wind · 3 events
- Flash Flooding and Flooding in Kentucky, August 31, 20131 injured · $15,000 · 55 kt wind · 13 events
- Damaging Winds and Heavy Rain in Indiana, August 31, 2013$27,000 · 52 kt wind · 5 events
- Hail and Damaging Winds in Ohio, August 31, 2013$22,000 · 50 kt wind · 6 events
- Hail and Damaging Winds in Minnesota, August 31, 20131.25 in hail · 22 events
- Hail and Damaging Winds in Minnesota, August 31, 20132 in hail · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 472922, 472919.